Skip directly to search Skip directly to A to Z list Skip directly to navigation Skip directly to page options Skip directly to site content

2009 Conference Archive

Download conference program booklet [2.8 MB, 89 pages]

Tuesday, August 11, 2009

Time  
8:00 am - 5:30 pm Registration opens
8:00 am - 11:30 am Workshops and Pre-conference Meetings
9:00 am - 12:00 pm Exhibitor Move in/Set-up
12:30 pm - 1:45 pm Opening Plenary
1:00 pm - 6:00 pm Exhibit Hall Hours
1:45 pm - 2:15 pm Break
2:15 pm - 3:45 pm Concurrent Breakout Sessions
(90 minute sessions for each track)
3:45 pm - 4:00 pm Break
4:00 PM – 5:30 pm Concurrent Breakout Sessions
(90 minute sessions for each track)
6:00 pm - 7:30 pm Reception
   

Wednesday, August 12, 2009

7:00 am - 8:00 am Continental Breakfast
8:00 am - 5:30 pm Exhibit Hall Hours
8:00 am - 9:30 am Special Keynote Presentations
9:30 am - 10:15 am Break/Poster Session
10:15 am - 11:45 am Concurrent Breakout Sessions
(90 minute sessions for each track)
11:45 am - 1:15 pm Lunch
1:15 pm - 2:45 pm Supper Sessions/Invited Panels
2:45 pm - 3:30 pm Break/ Poster Session
3:35 pm - 5:00 pm Concurrent Breakout Sessions
(90 minute session for each track)
   

Thursday, August 13, 2009

7:00 am - 8:00 am Continental Breakfast
8:00 am - 1:00 pm Exhibit Hall Hours
8:00 am - 9:30 am Supper Sessions/Invited Panels
9:30 am - 10:00 am Break
10:00 am - 11:30 am Concurrent Breakout Sessions
(90 minute sessions for each track)
11:30 am - 12:30 pm Lunch
12:45 pm - 2:15 pm Concurrent Breakout Sessions
(90 minute sessions for each track)
1:00 pm - 4:00 pm Exhibit Move Out
2:15 pm - 2:30 pm Break
2:30 pm - 4:00 pm Closing Plenary

Download conference program booklet [2.8 MB, 89 pages]

Health Marketing: Nuts, Bolts and Beyond

This track will focus on the key elements of program development, implementation and evaluation. Specific topic areas within the key stages may include the following:

  • Initial Planning – Situation Analysis, Needs Assessment and Problem Identification, Target Market Identification and Segmentation, Formative Research Methods and Competition/Barriers to Desired Behavior Change
  • Strategy – Translating Science into Practice, Promoting Health Communication, Marketing and Media within Public Health Organizations, Targeting and Positioning, Encouraging Evidence-Based Health Communication, Marketing and Media Practice
  • Program Development and Implementation – Influencing your Target Audience, Effectively Reaching Your Audience – Message Development, Materials and Channel Selection, Designing the four Ps, Key considerations in Information Dissemination, Pretesting and Concept Development and Testing
  • Evaluation – Program Objectives vs. Actual Outcomes, Measuring Behavior Change, Quantitative/Qualitative/Mixed Methods, Measures for Effectiveness and Efficiency for Health Communication, Marketing and Media programs

Health Disparities and Social Determinants of Health

This track will address best practices, research and theoretical developments and methods for utilizing health communication and marketing methods to effectively reach and reduce health disparities across racial, ethnic and socioeconomic groups. Topics addressing information dissemination and interventions to "hard-to-reach" and vulnerable populations will be included.

New Frontiers – Trends and Technology

This track will focus on the use of new tools, models, evaluation methods, innovative technologies and emerging trends that contribute to the success of health communication and marketing programs.

Partnerships/Collaborations – Synergistic Relationships

This track will address topics related to the identification and engagement of both traditional and non-traditional partners in critical sectors as well as managing relationships with partners. The illustration of lessons learned and successes in the effective use of interventions to prevent disease and promote health in community-based participatory strategies will be included.

The 2009 National Conference on Health Communication, Marketing and Media will feature Bill Novelli as the Opening Keynote Speaker.

Tuesday, August 11

Photo: William D. NovelliWilliam D. Novelli, a recognized leader in social marketing and social change, is a professor at Georgetown University's McDonough School of Business. He just completed an eight year term as CEO of AARP, a membership organization of over 40 million people 50 and older. Previously, Bill was President of the Campaign for Tobacco-Free Kids and now serves as chairman of the board.

Earlier, he was EVP of CARE, and responsible for all operations in the U.S. and abroad. Before that, Bill co-founded and was president of Porter Novelli, now part of the Omnicom Group and one of the largest public relations agencies in the world.

Mr. Novelli began his career at Unilever, a worldwide consumer marketing company, moved to a major ad agency, then served as Director of Advertising and Creative Services for the Peace Corps. He holds a B.A. from the University of Pennsylvania and an M.A. from Penn's Annenberg School for Communication. His book, 50+: Give Meaning and Purpose to the Best Time of Your Life, was updated in 2008.

Thursday, August 13

Photo: John J. WhyteJohn J. Whyte, MD, MPH, is the Chief Medical Expert at Discovery Health Channel, part of the media conglomerate Discovery Communications and the leading health channel, reaching over 72 million homes. In this role, Dr. Whyte designs, develops and delivers medical education programming and related products and services on important clinical topics that appeal to both a medical and lay audience. Prior to Discovery, Dr. Whyte was in the Immediate Office of the Director at the Agency for Healthcare Research Quality. He served as Medical Advisor/Director of the Council on Private Sector Initiatives to Improve the Safety, Security, and Quality of Healthcare. Prior to this assignment, Dr. Whyte was the Acting Director, Division of Medical Items and Devices in the Coverage and Analysis Group in the Centers for Medicare & Medicaid Services (CMS), formerly the Health Care Financing Administration. CMS is the federal agency responsible for administering the Medicare and Medicaid programs to over 40 million people.

Dr. Whyte is a board-certified internist. He completed an internal medicine residency at Duke University Medical Center, and also earned a Masters of Public Health (MPH) in Health Policy and Management at Harvard University School of Public Health. Prior to arriving in Washington, Dr. Whyte was a health services research fellow at Stanford University and an attending physician in that school's Department of Medicine. He has written extensively in the medical and lay press on health policy issues.

  • Page last reviewed: February 23, 2011
  • Page last updated: February 23, 2011
  • Content source:
    • Office of the Associate Director for Communication, Division of News and Electronic Media
Top